Aa
A
A
A
Close
Depression Community
10.5k Members
5371853 tn?1367028972

Sudden depression, bupropion not working

At the age of 30, after a dramatic weight loss due to a vertical sleeve gastrectomy (50 lbs!) I started to experience SEVERE depression and anxiety for the first time in my lifea year ago. No history of emotional problems, nor is my life troubled. It's actually quite stable.

I have spent this year exploring every medical possibility: B12, thyroid, neuro issues, heart issues, thiamine, and more.

I broke down and started bupropion 8 weeks ago, I am up to 300XL and have been for 6 weeks. I have felt a roller coaster of emotions, and during the 8 weeks maybe 5 days of feeling "good". My question is: is it possible I actually need more time to see results with bupropion?

In your opinion, is a SSRI or serotogenic drug a better remedy for sudden clinical depression for a woman? I am in therapy, I also practice MMA and jog daily. My diet is superb, my sleep is fairly regular. I feel intense dread for no reason. I have considered starting birth control to stabilize my hormones, would this help since estrogen as stored in fat cells?
3 Responses
5318756 tn?1366879670
Hi sirensiren , to respond to your specific questions:  Yes , you need more time to see if the bupropion (wellbutrin ) will be effective for you , and NO , an ssri/snri is not a better remedy as a first line of treatment for depression.
Give the bupropion another month before starting anything else. Best of luck.
5356932 tn?1367120079
I am on bupropion also. I too had the same results with it and they added Celexa 40mg daily and the combination of the two seems to be working ok. I would think you have been on it long enough for it to start working. With all of the side effects that I have heard that go along with taking "the pill" I'm not sure that would be your best choice. Please add to your post if naything new develops with  you
3166753 tn?1370061652
I started taking Buproprion XL 150 mg on 4/11/13 in addition with Sertraline 100 mg although I have Hypothyroidism since 2003.
Recently I have had higher amounta of depressed and rage feelings. So my doctor gave me an increase to 300mg Bupropion XL and to help me sleep  Lorazepam/Ativan .05 mg.
I would give it a month and see your doctor in a month for a recheck with your doctor.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.